MAUDE Adverse Event Report: AESCULAP AG TC DE'BAKEY NDL HOLDER DEL SERR 180MM; DUROGRIP NEEDLEHOLDERS

AESCULAP AG TC DE'BAKEY NDL HOLDER DEL SERR 180MM; DUROGRIP NEEDLEHOLDERS
Model Number BM035R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a tc de'bakey ndl holder del serr 180mm (part # bm035r) was used during a cardiac surgery performed on (b)(6) 2021.According to the complainant, during the surgery, the needle holder broke.Reportedly, in the middle of the procedure, a part of the tungsten came off the mouth of the needle holder and detached into the patient.The fragment was retrieved from the patient.The complaint device was not returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aesculap (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
H6 - codes updated.Investigation: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.According to the investigation results, a capa is not necessary.

Brand Name
TC DE'BAKEY NDL HOLDER DEL SERR 180MM
Common Device Name
DUROGRIP NEEDLEHOLDERS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13792936
Report Number9610612-2022-00057
Device Sequence Number14409019
Product Code HXK
UDI-Device Identifier04038653028092
UDI-Public4038653028092
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBM035R
Device Catalogue NumberBM035R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown